Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Side effects of trika 05

Hi I m Lorna, 60 years old have been taking Trika tablets 0.5mg, for 6 months am worried about the side effects can you please advise , I have been taking it for insomnia , and depression .
Asked On : Thu, 10 Mar 2011
Answers:  3 Views:  2527
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Welcome to

Trika is a Benzodiazepine Drug,Consists of Alprazolam and is use to treat Panic disorder and Anxiety disorder,It can be habit forming! Quickly shows the withdrawal Symptoms :- Agitation,Anxiety,restlessness,Dry mouth and many more.Should NOT be stopped suddenly,BUT Tapering the DOSE.

Regards Dr. Jagdish
Answered: Thu, 10 Mar 2011
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
thanks for choosing health care magic.See the side effect profile of any drug is there but with this kind of drugs addiction possibility is very high.Please see your doctor for the problem that you have and after examining you he will prescribe what is best for you.Please do not take this kind of drugs without medical advice.
Answered: Thu, 10 Mar 2011
I find this answer helpful
Psychiatrist Dr. B Raghavendra's  Response
Hi Lorna,

Alprazolam (Trika) is one the most addictive of the benzodiazapines.

As per Evidence Based guidelines available in the UK, along with other benzodiazapines as well as other sleeping pills called Z drugs should not be used for whatever reason.

Also, it acts only very short time and hence will be of no use as a sleeping pill

It does not have antidepressant properties so it will not help with depression

There are some good antidepressants which help with both sleep as well as depression but not this one.


i suggest you see a psychiatrist if you ahve problems or if they are not there now, you should consult a doctor for weaning you off trika. THE ONLY EVIDENCE BASED WAY IS TO CONVERT THIS DOSE OF TRIKA INTO EQUIVALENT DOSE OF A LONGER ACTING DAZEPAM AND THEN TAPER IT OFF SLOWLY DEPENDING ON YOUR BODY'S RESPONSE.

If not your body will keep asking for more dose (0.75 mg in a month, 1mg later and so on and on)

you will have memory problems, balance problems, ear problems etc if you continue this for long.

all these side effects are approximately doubled in the elderly

Answered: Thu, 10 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor